MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE SYSTEM; FEMUR, NONPOROUS, SIZE8, LT

ENCORE MEDICAL L.P. FOUNDATION KNEE SYSTEM; FEMUR, NONPOROUS, SIZE8, LT
Model Number 201-01-108
Health Effect - Clinical Code Pain (1994)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patient presented with pain due to femoral component loosening.
 
Additional Manufacturer Narrative
Corrected data: see brand name; common device name; concomitant medical products.Manufacturer narrative: the reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 14 years and 10 months apart.The healthcare professional indicated there was no significant adverse event.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The part associated with this investigation was not returned to djo surgical for review.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device and its applicable concomitant device were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There was no information submitted with this complaint about any patient activities, accidents or medical contraindications that may have contributed to the event.It seems that the event may possibly occurred due to loose joint from degenerative tissues, excessive range of motion, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as loosening.The previous surgery and the revision detailed in this investigation occurred over 14 years and 10 months apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the event.The device and its applicable concomitant device were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate the reported devices were the source or had a direct connection with the patient's event.Agent has clearly mentioned that, "patient was presented with pain due to femoral component loosening".It seems that the event may possibly occurred due to loose joint from degenerative tissues, excessive range of motion, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE SYSTEM
Common Device Name
FEMUR, NONPOROUS, SIZE8, LT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 5445
MDR Report Key8928203
Report Number1644408-2019-00787
Device Sequence Number16748567
Product Code JWH
UDI-Device Identifier00888912109215
UDI-Public(01)00888912109215
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2010
Device Model Number201-01-108
Device Catalogue Number201-01-108
Device Lot Number207302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer07/26/2019
07/26/2019
12/03/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date11/08/2019
12/26/2019
01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
201-01-108, LOT 207302; 323-01-108 LOT 219232; 323-01-108, LOT 219232
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR